Thursday 16th May

    Day

  • DAY 3
  • Networking Activities
  • One-to-One Sessions
  • Panel Discussions
  • Others

  • 09:00 - 09:05 | 5 mins

    Welcoming  

  • 09:05 - 09:30 | 30 mins

    One to One Session: StarTimes  

    Speaker:

    • John Yan Qiong – CEO – StarTimes South Africa 

    Moderated by:

    • Priscilla Tirvengadum – Head of Events – DATAXIS
  • 09:30 - 10:25 | 55 mins

    Building a FTA DTH position  

    An increasing number of FTA offers are being deployed in SSA, led by ambitious platforms that managed to build a DTH position in countries where pay TV used to be the only large provider of channels. The panellists will provide insights on the key elements that enabled them to enter into people’s homes and on their views on the markets’ potential evolution.

    Speakers:

    • Clint Brown- Vice President – Sales & Market Development SES Video, Africa – SES
    • Santokh Singh- Managing Director- Multi TV Ghana
    • Amanda Turnbull- Vice President and General Manager Middle East & Africa- Discovery
    • Ziyanda Mngomezulu – General Manager -Group Content Services – e.tv

    Moderated by:

    • Bessie Tugwana – Executive Chairperson – 2gwana Media
  • 10:30 - 11:00 | 30 mins

    Coffee Break  

  • 11:00 - 11:20 | 20 mins

    One to One Session: Deutsche Welle  

    Speaker: 

    • Claus Stäcker- Head of Programming for Africa – Deutsche Welle

    Moderated by: 

    • Marie Beyer – Research Analyst – DATAXIS
  • 11:20 - 12:15 | 45 mins

    Focus South Africa: public and private Broadcasters – key issues?  

    How have public and private broadcasters positioned themselves within the South African new media environment? Panellists will discuss the multiplication of commercial televisions and their ability to overcome the financial difficulties that they might face.

    Speakers: 

    • Fikile Hlongwane – Senior Manager ICT Licensing Services – ICASA
    • Ziyanda Mngomezulu – General Manager – Group Content Services – e.tv
    • Renee Williams- General Manager: SABC Television Content and Acting Group Executive Sport – SABC

    Moderated by: 

    • Rhys Torrington – CEO – 2gwana Media
  • 12:15 - 13:15 | 60 mins

    Lunch  

  • 13:15 - 14:10 | 55 mins

    African public broadcasters: how to enter the digital world?  

    Public broadcasters continue to dominate the national FTA TV landscape, but they are facing an increasing number of challenges caused primarily by the entry of private television, the continuous developments of pay TV and the need to adapt to digital.

    Speakers:

    • Nirvana Singh- Manager: Industry Development- SABC TV Content
    • Charles Mungai- Chief Digital strategist- Kenya Broadcasting Corporation
    • Thelma Obaze – Manager Programs- Nigerian Television Authority
    • Fatuma Matulanga – Head of TBC Zanzibar – Tanzania Broadcasting Corporation
    • Sahifoulaye Kone – Digital Director – Radiodiffusion Television Ivoirienne
    • Patrick Mavhura – Chief Executive Officer – Zimbabwe Broadcasting Corporation

    Moderated by: 

    • Rhys Torrington – CEO – 2gwana Media
  • 14:10 - 15:05 | 55 mins

    Mobile operators going OTT TV & Video  

    Mobile operators hold a key position in Africa, yet they have not yet positioned themselves as significant players in the content industry.  The rise of connectivity access and affordability, along with the growing demand observed among the population could trigger a real change in the market.

    Speakers:

    • Stephen Watson- Founder & Managing Director- DEOD
    • Jojo Chartei Quansah – Data & VAS Manager- Vodafone Ghana
    • Benjamin Okoroafor- CEO- Pipul TV
    • Mirian Da Silva – Broadcast Manager – Liquid Telecom
    • Geir Bjorndal – VP International Strategy – Verimatrix

    Moderator by: 

    • Lara Utian-Preston – Journalist – Screen Africa
  • 15:05 - 15:45 | 35 mins

    Live social TV: The next broadcasting?  

    What is the impact of social media for TV broadcasters in Africa and how to use them.

    Speaker: 

    • Jocelyne Muhutu-Remy – Strategic Media Partnership Manager Sub-Saharan Africa – Facebook

    Moderated by: 

    • Milton Nkosi – Correspondent – BBC World News 
  • 15:45 - 16:00

    Vote of Thanks  

  • 16:00 - 18:30

    Networking Activities (Upon invitation)  

  • 19:00 - 20:00

    Cocktail  

  • 20:00 - 21:00

    Closing Dinner  

  • 21:00 - 22:30

    After Party